My crazy has kicked into overdrive this morning. I've reduced the Effexor again and I feel like my skin is crawling. I am SO irritable! Everything is making me mad! The same old crap that always gets on my nerves is ten times worse today. I have to keep reminding myself that it's just the withdrawal making things seem worse, and it's temporary. I wish I had some Xanax.... Does anyone have any suggestions on how to calm down and relax a bit?View Thread
Find a good counselor ASAP and try to get her to go with you. It may or may not be the meds but clearly neither of you is getting what you need from the relationship right now. I also recommend Gary Chapman's book The 5 Love Languages and his website http://www.5lovelanguages.com/ . Best of luck to you.View Thread
Hey Strawberry! Glad you saw your doc. I'm about 30 days in as well. I haven't been able to get an appointment with my doctor any earlier than my regularly scheduled follow-up, which is next week. He may be surprised to learn that I'm almost down to 75mg from 150... Or maybe not. I did it successfully three years ago but went back up to 150 about a year ago when my job was making me miserable. I transferred to another department last summer, then finally left altogether around Thanksgiving to take care of my home and family.
From everything I've read we may have the withdrawal symptoms all the way through, with the worst coming when we drop from the smallest dose to none at all. Yay... something to look forward to! I hadn't connected the headaches I've been having to withdrawal but it makes sense now. Had my first brain shiver a couple of days ago as I was driving through a busy intersection. That was.... interesting, to say the least.
I'm hoping that I either won't have any more dizziness and nausea, or I'll be too busy to notice if I do. We are doing some serious house hunting and trying to get ours ready to put on the market, plus trying to cram in some summer fun during the weeks the kids aren't visiting their dad. Wish me luck, as I wish the same for you and all of us! You're right, WE CAN DO IT!View Thread
StrawberryCreek25, it sucks that you ran out and had to go cold-turkey! Have you gotten a refill or have you decided to stick it out?
Interesting that you said you thought it was a stomach bug when you've missed doses along the way. I've done the same thing, and within about 4-5 hours after the missed doses I would think I was coming down with the flu or something. I'd start eating saltines, drinking Coke or ginger ale, and sometimes have to leave work early before realizing what I'd done. It always took about an hour, maybe two, after taking the missed dose before I would start to feel better. I don't recall ever having the brain zaps others have mentioned, but I've felt nauseous without ever actually throwing up, extreme dizziness and weakness/numbness in my legs and arms. It sucks!
I'm grateful that my doctor put me on this drug, as well as the Lamictal and Risperdal I've been taking, because I feel that the meds, along with getting out of the desperate situation I was in, literally saved my life. But like I said, I don't want to be on the meds for the rest of my life.
Good luck to you, and keep me posted on your journey!View Thread
Wow, there are so many posts in this thread! I made the decision three days ago to wean off Effexor after taking it for more than 7 years. I took it briefly in 1999 and stopped abruptly, so I know exactly what I'm in for in terms of withdrawal. So far I've been opening my 150-mg capsules and dumping out roughly 1/4 of the contents. We shall see how this goes. So far it's okay but last night I was pretty weepy for no apparent reason.
I have several reasons for wanting to quit. First off, I now weigh 40 pounds more than when I started 7 years ago and I don't overeat, nor am I sedentary. After researching it online, I blame the Effexor. And possibly Lamictal as well. (I will probably try to quit the Lamictal too, but one thing at a time) Second, the more I read about Effexor, the more I'm convinced it's no better than poison and I don't need to be putting it in my body. Finally, who wants to spend the rest of her life on meds?
But I have to admit, I am so scared. I was literally on the brink of suicide when I started taking it. I had spent 8 years in an emotionally abusive marriage and was desperate to get out, one way or the other. I am doing much better now and am happily remarried to a wonderful man. But what if I go back to crying every day like I did years ago? My ex husband kept telling me it wasn't him, it was me, and I was just crazy and something was wrong with me. He told me the only reason I was still around was because of the meds and because he was there to put up with me and take care of me. Now, I know that's not true, but I still worry about falling back into the black hole. Has anyone else experienced a severe relapse of depression?
And has anyone seen a significant weight loss after stopping?View Thread